Alert archive / Wyoming / High Wind Warnings in 2009

High Wind Warning 4, NWS Riverton, WY

January 8, 2009Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Jan 8, 2009, 9:40 AM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Jan 8, 2009, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2009, 9:40 AM MST (16:40 UTC)
In effect from
Jan 8, 2009, 11:00 AM MST
Expired
Jan 8, 2009, 6:00 PM MST
In force
7 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 4.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2009-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2009-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 081640
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
940 AM MST THU JAN 8 2009

WYZ019-090100-
/O.UPG.KRIW.HW.A.0004.090108T1800Z-090109T0100Z/
/O.NEW.KRIW.HW.W.0004.090108T1800Z-090109T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
940 AM MST THU JAN 8 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTHWEST WINDS ARE EXPECTED TO INCREASE INTO THE AFTERNOON HOURS
WITH WINDS PEAKING BETWEEN 2 PM AND 5 PM THIS AFTERNOON. WIND SPEEDS
OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO IMPACT TRAVEL
OVER BEAVER RIM AND ON HIGHWAY 287 BETWEEN SWEETWATER STATION AND
MUDDY GAP.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ020-090100-
/O.UPG.KRIW.HW.A.0004.090108T1800Z-090109T0100Z/
/O.NEW.KRIW.HW.W.0004.090108T1800Z-090109T0100Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
940 AM MST THU JAN 8 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTHWEST WINDS ARE EXPECTED TO INCREASE INTO THE AFTERNOON HOURS
WITH WINDS PEAKING BETWEEN 2 PM AND 5 PM THIS AFTERNOON. WIND SPEEDS
OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED THIS AFTERNOON.
THE MOST LIKELY AREA FOR THESE HIGH WINDS WILL BE ALONG HIGHWAY
220 BETWEEN ALCOVA AND CASPER AND THE SOUTH SIDE OF CASPER
INCLUDING OUTER DRIVE AND SCENIC DRIVE. OTHER AREAS WILL LIKELY
SEE SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH INCLUDING
HIGHWAY 20 26 BETWEEN CASPER AND HILAND. 

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

SKRBAC
2 follow-up statements
000 
WWUS75 KRIW 082115
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
215 PM MST THU JAN 8 2009

WYZ019-090100-
/O.CON.KRIW.HW.W.0004.000000T0000Z-090109T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
215 PM MST THU JAN 8 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE
EXPECTED TO CONTINUE THE REMAINDER OF THE AFTERNOON. TRAVEL WILL
BE IMPACTED OVER BEAVER RIM AND ON HIGHWAY 287 BETWEEN SWEETWATER
STATION AND MUDDY GAP. AN AUTOMATED SENSOR ON BEAVER RIM REPORTED
SUSTAINED WINDS AROUND 40 MPH WITH GUSTS AROUND 50 MPH THIS AFTERNOON.
OTHER WIND SENSORS BETWEEN MUDDY GAP AND FALES ROCK REPORTED PEAK
GUSTS AROUND 60 MPH THIS AFTERNOON. TRAVELLERS...ESPECIALLY
LIGHTWEIGHT AND HIGH PROFILE VEHICLES...NEED TO EXERCISE CAUTION
IF TRAVELLING IN THE HIGH WIND WARNING AREA.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ020-090100-
/O.CON.KRIW.HW.W.0004.000000T0000Z-090109T0100Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
215 PM MST THU JAN 8 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

STRONG SOUTHWEST OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
THE REMAINDER OF THE AFTERNOON. THE MOST LIKELY AREA FOR THESE HIGH
WINDS WILL BE ALONG HIGHWAY 220 BETWEEN ALCOVA AND CASPER AND THE
SOUTH SIDE OF CASPER INCLUDING OUTER DRIVE AND SCENIC DRIVE. OTHER
AREAS WILL LIKELY SEE SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS
AROUND 50 MPH INCLUDING HIGHWAY 20 26 BETWEEN CASPER AND HILAND.
TRAVELLERS...ESPECIALLY LIGHTWEIGHT AND HIGH PROFILE VEHICLES...
NEED TO EXERCISE CAUTION IF TRAVELLING IN THE HIGH WIND WARNING
AREA.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

SKRBAC
000 
WWUS75 KRIW 090052
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
552 PM MST THU JAN 8 2009


WYZ019-090200-
/O.EXP.KRIW.HW.W.0004.000000T0000Z-090109T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
552 PM MST THU JAN 8 2009

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. 

THE THREAT FOR HIGH WIND SPEEDS HAS PASSED. EXPECT WIND SPEEDS
OF 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS EVENING.

$$

WYZ020-090200-
/O.EXP.KRIW.HW.W.0004.000000T0000Z-090109T0100Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
552 PM MST THU JAN 8 2009

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. 

THE THREAT FOR HIGH WIND SPEEDS HAS PASSED. EXPECT A SOUTHWEST
WIND OF 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 8, 3:20 AM MST, 6 hours 20 minutes earlier.

Area forecast discussion, Jan 8, 3:20 AM MST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
320 AM MST THU JAN 8 2009

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
MOIST SHORT-WAVE TROUGH AXIS NEAR THE WASHINGTON COASTLINE EARLY
THIS MORNING. THIS FEATURE WILL BEGIN TO SPLIT AS IT COMES ASHORE
TODAY...WITH A PORTION OF THE WAVE DIGGING SOUTHWARD INTO NORTHERN
NEVADA WITH ANOTHER PORTION MOVING EASTWARD THROUGH MONTANA. MID
TO UPPER LEVEL DRY SLOT EXPECTED TO MOVE OVER WESTERN WYOMING
AROUND MIDDAY WITH SHALLOW WEAK ISENTROPIC UPGLIDE CONTINUING
FROM MOUNTAIN TOP LEVEL DOWNWARD OVER THE FAR NORTHWEST. THIS
SHOULD BE ENOUGH TO KEEP AREAS OF LIGHT SNOW GOING OVER THE
TETONS...GROS VENTRES AND YELLOWSTONE PARK WITH SOME PEAKS AT BLUE
SKY. THE STRONG PRESSURE GRADIENT OVER THE STATE WILL KEEP THE
ATMOSPHERE RELATIVELY WELL MIXED THIS MORNING WITH MOST LOCATIONS
MIXING TO APPROXIMATELY H7 DURING THE AFTERNOON. LOW TO MID 50S
EXPECTED IN THE LOWER ELEVATIONS OF THE BIGHORN AND WIND RIVER
BASINS AS WELL AS IN JOHNSON AND NATRONA COUNTIES. ASSOCIATED
SURFACE COLD FRONT WILL MOVE THROUGH THE FAR WEST DURING THE LATE
AFTERNOON...BRINGING AN END TO THE LIGHT UPGLIDE SNOW/RAIN-SNOW
MIX OVER THE WEST. SCATTERED TO NUMEROUS MODERATE SNOW SHOWERS
WILL REPLACE THE LIGHT SNOW AND RAIN OVER THE FAR WEST ALONG AND
BEHIND THE COLD FRONT...WITH BRIEF HEAVY SNOW POSSIBLE IN THE
HEAVIER SHOWERS. SNOWFALL ACCUMULATIONS MARGINAL FOR A WINTER
WEATHER ADVISORY...WITH MORE OF A CONVECTIVE TYPE EVENT AFTER
APPROX. 3 TO 5 HOURS OF LIGHT SNOW UNDER WEAK UPGLIDE. DECIDED TO
FORGO ANY HIGHLIGHTS WITH THE BRIEF AND SHALLOW (DRY SLOT ABOVE)
WARM SECTOR SNOWFALL WITH MOST ACCUMULATIONS OCCURRING ALONG AND
BEHIND THE FRONT LESS LIKELY TO BE WIDESPREAD AND BRING THE
HIGHEST SNOW AMOUNTS TO THE HIGHER WESTERN SLOPES DUE TO
OROGRAPHIC EFFECTS. ALSO...TEMPS ARE TOO WARM IN THE WESTERN
VALLEYS BEFORE SUNSET TO SUPPORT ACCUMULATING SNOW.

HIGH WIND EXPECTED ONCE AGAIN FOR THE WIND CORRIDOR FROM JUST
NORTHEAST OF ROCK SPRINGS TO CASPER. STRONG SURFACE PRESSURE GRADIENT
SETTING UP AND COMBINING WITH A 50-60KT SPEED MAX AT H7 TO
PRODUCE GOOD POTENTIAL FOR HIGH WIND. ISSUED A HIGH WIND WATCH
FOR THIS AFTERNOON THROUGH THE EARLY EVENING FOR VERY STRONG WEST TO
SOUTHWEST WIND BEGINNING AROUND MIDDAY AND PEAKING DURING THE
AFTERNOON.

SURFACE HIGH PRESSURE ASSOCIATED WITH THE ABOVE MENTIONED PORTION
OF THE MONTANA TROUGH WILL NOSE SOUTHWARD INTO JOHNSON AND NATRONA
COUNTY DURING THE DAY FRIDAY. THE FRONTOGENTIC FORCING WITH THIS
FEATURE WILL PROVIDE A QUICK BURST OF SNOW TO THE BIGHORN
MOUNTAINS...FAR NORTHEASTERN BIGHORN BASIN AND JOHNSON COUNTY
FRIDAY MORNING. THE SNOW WILL MOVE SOUTH INTO NATRONA COUNTY
FRIDAY AFTERNOON. ECMWF SHOWING SOME SIGNS OF NOSING THE SURFACE
HIGH AND MESO-SCALE FORCING SOUTHWARD INTO THE SOUTHERN BIGHORN
BASIN AND WIND RIVER BASIN...BUT FOR NOW IT APPEARS THESE AREAS
LIKELY TO EXPERIENCE FLURRIES OR A DUSTING AT BEST. DRY NORTHWEST
FLOW ALOFT DEVELOPS OVER THE STATE SATURDAY AND SATURDAY NIGHT.
LATEST GFS AND ECMWF HINTING AT WEAK FAST MOVING SHORT-WAVE TROUGHS
TRACKING THROUGH THE FLOW WHICH MAY BRING CLOUDS AND FLURRIES TO THE
NORTH SATURDAY NIGHT.

.LONG TERM...SUNDAY THROUGH THURSDAY
MODELS IN GOOD AGREEMENT WITH NORTHWEST FLOW CONTINUING OVER THE
STATE ON SUNDAY. SHORTWAVE ZIPPING THROUGH SUNDAY AFTERNOON AND
NIGHT WILL TRIGGER INCREASING CHANCE OF PRECIPITATION ACROSS THE
EASTERN THIRD OF THE FORECAST AREA. NOSE OF VIGOROUS 150KT+ 300MB
JET WILL AID LIFT ACROSS THIS AREA SUNDAY EVENING. RIDGE THEN
BEGINS TO BUILD OVER THE EASTERN PACIFIC ON MONDAY AND TUESDAY
WITH THE DOMINANT FEATURE BECOMING THE STRONG HUDSON BAY LOW.
THIS LOW WILL IMPACT WEATHER FOR MUCH OF THE U.S. EAST OF THE
ROCKIES DURING MOST OF NEXT WEEK. RIDGE/TROUGH PATTERN ACROSS THE
U.S. AMPLIFIES EARLY IN THE WEEK LEAVING FORECAST AREA IN NORTHWEST
FLOW. RELATIVELY MILD TEMPERATURES AND LIGHT SNOW ACROSS THE
NORTHERN MOUNTAINS TO PREVAIL THESE DAYS IN PESKY NORTHWEST FLOW.
TIMING SHORTWAVES ACROSS THE AREA WOULD BE DIFFICULT AT THIS TIME
RANGE. ALSO...THIS COULD BE A WINDY PERIOD FOR NORTHWEST WIND
FAVORED LOCATIONS OF THE BIG HORN BASIN AND NORTHERN JOHNSON
COUNTY. MODELS THEN BEGIN TO DIVERGE BY MIDWEEK AS TO WHETHER
HUDSON BAY LOW CAN SLIDE ARCTIC AIR INTO THE AREA THROUGH THE
BACKDOOR. EVEN THE DIFFERENCE IN THE SOLUTIONS OFFERED BY THE
12Z/WED AND 00Z/THU RUNS OF THE ECMWF DIFFER GREATLY ON THE EXTENT
OF POSSIBLE ARCTIC INTRUSION INTO OUR AREA. GFS KEEPS US MILD
DURING THIS PERIOD WITH RIDGE EXTENDING FAR ENOUGH INLAND TO KEEP
THE COLDER AIR TO OUR EAST. 12Z/WED ECMWF SOLUTION HAD A SHORTWAVE
TOPPING THE RIDGE AND DIGGING SOUTH ACROSS WYOMING WHICH WOULD
LIKELY BRING ARCTIC AIR TO LOCATIONS EAST OF THE DIVIDE.
HOWEVER...00Z/THU RUN KEEPS THIS FEATURE TO OUR EAST.
NONETHELESS...THICKNESSES AND 700MB TEMPS INDICATE COLDER TEMPS
FOR JOHNSON AND NATRONA COUNTIES ON THURSDAY AND THURSDAY NIGHT
AND TO A LESSER EXTENT THE WIND RIVER AND BIG HORN BASINS. AHEAD
OF THIS FEATURE...WEDNESDAY TEMPS WILL REMAIN RELATIVELY MILD FOR
JANUARY. WOULD PREFER TO SEE MORE RUN-TO-RUN CONSISTENCY BEFORE
BITING OFF EITHER WAY ON THURSDAY FORECAST. INTRUSION WOULD ALSO
GENERATE SOME LIGHT PRECIPITATION IN NORTHERLY FLOW AND HAVE
ADJUSTED JOHNSON/NATRONA CHANCES ACCORDINGLY.

&&

.AVIATION...
WEST AND CENTRAL WYOMING WILL BE MOSTLY IN THE DRY WARM SECTOR AHEAD
OF AN APPROACHING COLD FRONT TODAY WITH STRONG SOUTHWEST WIND 30 TO
40KT GUSTING NEAR 50KT DEVELOPING BETWEEN KRKS-KCPR. AREAS OF LLWS
WILL BE ENCOUNTERED ALONG THE EAST SLOPES OF THE DIVIDE FROM KCOD-
KLND WITH 8-10KFT MSL WINDS WSW AT 40-50KT.

LOCAL MFVR CLOUD DECKS WITH -SN...MOUNTAINS PARTIALLY OBSCURED WILL
BE ENCOUNTERED VCNTY KJAC AND THE NORTHWEST MOUNTAINS THROUGH 21Z
WITH CONDITIONS DETERIORATING AFTERWORDS. WIDESPREAD MVFR WITH
AREAS OF IFR CONDITIONS...MOUNTAINS OBSCURED...WILL BE ENCOUNTERED
ALONG KPNA-KJAC ROUTES AND OVER THE WESTERN MOUNTAINS AFTER 00Z
FRIDAY. A COLD FRONT WILL MOVE ACROSS THE STATE THURSDAY NIGHT
RESULTING IN AREAS OF MVFR CONDITIONS IN LIGHT SNOW SPREADING EAST
OF THE DIVIDE 03Z-12Z FRIDAY.

&&

.FIRE WEATHER...
HIGH WIND IS EXPECTED ONCE AGAIN OVER PORTIONS OF CENTRAL WYOMING
FROM JUST NORTHEAST OF ROCK SPRINGS TO CASPER. MUCH ABOVE NORMAL
TEMPERATURES WILL OCCUR EAST OF THE DIVIDE. AREAS OF LIGHT SNOW WILL
CONTINUE OVER THE WESTERN MOUNTAINS TODAY AHEAD OF PACIFIC COLD
FRONT. THE FRONT WILL MOVE FROM NORTHWEST TO SOUTHEAST THROUGH THE
STATE TONIGHT. SCATTERED TO NUMEROUS SNOW SHOWERS WILL ACCOMPANY
THE FRONT AS IT MOVES THROUGH WESTERN AND NORTHERN WYOMING TONIGHT
AND FRIDAY MORNING. HIGH PRESSURE BUILDS OVER THE DISTRICT
SATURDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 11 AM MST THURSDAY THROUGH THURSDAY
AFTERNOON FOR WYZ019-020.

&&

SHORT TERM...CHURCH
LONG TERM...CNJ
AVIATION...AEM
FIRE WEATHER...CHURCH
Hazardous weather outlook, Jan 8, 9:28 AM MST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
928 AM MST THU JAN 8 2009

WYZ001>020-022>030-091200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
928 AM MST THU JAN 8 2009

...HIGH WIND WARNING IN EFFECT FOR THE GREEN AND RATTLESNAKE
MOUNTAINS...AND LOWER ELEVATIONS OF NATRONA COUNTY THROUGH 6 PM
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE
EXPECTED FROM SOUTH PASS...OVER BEAVER RIM AND THROUGH THE SOUTH
SIDE OF CASPER THROUGH 6 PM TODAY. THE STRONGEST WINDS WILL OCCUR
BETWEEN 2 PM AND 5 PM THIS AFTERNOON. SEE THE HIGH WIND WARNING
PRODUCT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY RECORDED STRONG WIND GUSTS...WIND
DAMAGE OR SNOW ACCUMULATION FROM TODAY. THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 9:49 PM MSTHigh Wind WatchRIWFremont, Natrona, Sweetwater12 hr

Nearby

High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.